Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 21, 2022, 12:55 AM CDT for 4 counties in Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2022, 12:55 AM CDT (05:55 UTC)
- Expired
- Aug 21, 2022, 5:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 4:00 AM CDT | FLASH FLOOD | 3 S Pep, TX | WATER OVER FM597. ROAD IS CLOSED FROM FLASH FLOODING OVERNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 185 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824
WGUS54 KLUB 210555
FFWLUB
TXC017-079-219-279-210815-
/O.NEW.KLUB.FF.W.0013.220821T0555Z-220821T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
1255 AM CDT Sun Aug 21 2022
The National Weather Service in Lubbock has issued a
* Flash Flood Warning for...
Southeastern Bailey County in northwestern Texas...
Northeastern Cochran County in northwestern Texas...
Northwestern Hockley County in northwestern Texas...
Southwestern Lamb County in northwestern Texas...
* Until 315 AM CDT.
* At 1255 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 1 and 4 inches
of rain have fallen. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Littlefield, Morton, Amherst, Pep and Bula.
Rainfall at Amherst was over 2.1 inches thorough 1245 AM. Radar
indicates significantly heavier rain, up to 4 inches south of US 84
back toward Pep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3382 10277 3389 10273 3394 10266 3403 10246
3404 10240 3398 10237 3386 10230 3371 10261
3373 10277 3380 10279
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Lipe4 follow-up statements
438
WGUS74 KLUB 210658
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
158 AM CDT Sun Aug 21 2022
TXC017-079-219-279-210815-
/O.CON.KLUB.FF.W.0013.000000T0000Z-220821T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bailey TX-Cochran TX-Hockley TX-Lamb TX-
158 AM CDT Sun Aug 21 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT EARLY THIS
MORNING FOR SOUTHEASTERN BAILEY, NORTHEASTERN COCHRAN, NORTHWESTERN
HOCKLEY AND SOUTHWESTERN LAMB COUNTIES...
At 158 AM CDT, Doppler radar and automated rain gauges indicated
that heavy rain was falling across the warned area. Between 2 and 6
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Littlefield, Morton, Amherst, Pep and Bula.
Rainfall at Amherst was over 3 inches thorough 155 AM. Radar
indicates significantly heavier rain, up to 6 inches south of US 84
including the area around Pep and Bula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3382 10277 3389 10273 3394 10266 3403 10246
3404 10240 3398 10237 3386 10230 3371 10261
3373 10277 3380 10279
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Lipe743
WGUS54 KLUB 210801
FFWLUB
TXC017-079-219-279-211015-
/O.EXT.KLUB.FF.W.0013.000000T0000Z-220821T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
301 AM CDT Sun Aug 21 2022
The National Weather Service in Lubbock has extended the
* Flash Flood Warning for...
Southeastern Bailey County in northwestern Texas...
Northeastern Cochran County in northwestern Texas...
Northwestern Hockley County in northwestern Texas...
Southwestern Lamb County in northwestern Texas...
* Until 515 AM CDT.
* At 301 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 2 and 7 inches
of rain have fallen. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Littlefield, Morton, Amherst, Pep and Bula.
The area around Pep and just to it's northeast has seen the heaviest
rainfall. It's a relatively small area, but rainfall continues and
radar estimates of 5 to 7 inches are indicated.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3382 10277 3389 10273 3394 10266 3403 10246
3404 10240 3398 10237 3386 10230 3371 10261
3373 10277 3380 10279
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Lipe310
WGUS74 KLUB 210846
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
346 AM CDT Sun Aug 21 2022
TXC017-079-219-279-211015-
/O.CON.KLUB.FF.W.0013.000000T0000Z-220821T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bailey TX-Cochran TX-Hockley TX-Lamb TX-
346 AM CDT Sun Aug 21 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT EARLY THIS
MORNING FOR SOUTHEASTERN BAILEY, NORTHEASTERN COCHRAN, NORTHWESTERN
HOCKLEY AND SOUTHWESTERN LAMB COUNTIES...
At 346 AM CDT, Doppler radar indicated light to moderate rain across
the warned area. Between 2 and 7 inches of rain have fallen.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pep.
Rainfall rates have been decreasing. Radar indicates the area near
and just northeast of Pep has seen the heaviest rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3395 10244 3386 10230 3371 10261 3376 10277
3382 10276
FLASH FLOOD...RADAR INDICATED
$$
Lipe618 WGUS74 KLUB 210939 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 439 AM CDT Sun Aug 21 2022 TXC017-079-210949- /O.CAN.KLUB.FF.W.0013.000000T0000Z-220821T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bailey TX-Cochran TX- 439 AM CDT Sun Aug 21 2022 ...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN BAILEY AND NORTHEASTERN COCHRAN COUNTIES... Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3387 10259 3392 10245 3386 10230 3373 10258 $$ TXC219-279-211015- /O.CON.KLUB.FF.W.0013.000000T0000Z-220821T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hockley TX-Lamb TX- 439 AM CDT Sun Aug 21 2022 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT EARLY THIS MORNING FOR NORTHWESTERN HOCKLEY AND SOUTHWESTERN LAMB COUNTIES... At 439 AM CDT, Doppler radar indicated only light rain remaining in parts of the warned area. Between 3 and 7 inches of rain have fallen. Flash flooding is ongoing or expected to begin shortly. HAZARD...Flash flooding caused by thunderstorms. SOURCE...Radar. IMPACT...Flash flooding of poor drainage and low-lying areas. Some locations that will experience flash flooding include... Pep. Although heavy rain has ended, runoff from earlier rains will continue to be a problem in the mostly rural area near and just northeast of Pep. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Be aware of your surroundings and do not drive on flooded roads. && LAT...LON 3387 10259 3392 10245 3386 10230 3373 10258 FLASH FLOOD...RADAR INDICATED $$ Lipe
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 12:40 AM CDT, 15 minutes earlier.
Area forecast discussion, Aug 21, 12:40 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1240 AM CDT Sun Aug 21 2022 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 222 PM CDT Sat Aug 20 2022 Current surface analysis shows a weak cold front situated near Amarillo extending northeast towards the surface low in eastern Iowa. As this front interacts with the mid-level trough to our west, widespread heavy rainfall is likely to occur areawide in the forecast area this afternoon and through the day tomorrow. The rich Pacific moisture combined with strong forcing for ascent will lead to numerous areas of heavy rain and some thunderstorms. The greatest risk will be the possibility of localized flooding. Given how dry the region has been recently, soil infiltration rates may be lower and lead to greater runoff. Despite this, we have decided against issuing a flood watch due to the lack of widespread potential, however it is possible that some locations may receive enough heavy rain for minor flooding this evening through tomorrow. Rainfall totals will generally be around 1-3" with some greater totals possible in areas that receive more persistent heavy rain. Rain is expected to linger into tomorrow afternoon for some locations in the CWA especially in the eastern portion before we see a break in precipitation. Temperatures will be cooler tomorrow afternoon due to the rainfall and cloud cover. However if rain and clouds clear faster than expected, temps may rise quickly, particularly in the southern portion of the forecast area. && .LONG TERM... (Sunday night through next Friday) Issued at 222 PM CDT Sat Aug 20 2022 Surface high pressure will begin to push the cold front south of the FA beginning tomorrow evening/night. This will result in diminishing rain chances tomorrow night into Monday morning. Temps will remain cool on Monday as surface flow remains out of the east and skies remain cloud through much of the day. The forecast remains fairly quiet past Monday as upper ridging builds across the Four Corners and the upper height gradient becomes relaxed. While chances remain low, there is potential for a few afternoon showers and thunderstorms mainly across the southern Rolling Plains mid to late week. Coverage would be isolated at best given no organized lift outside of a few weak upper level disturbances. Rain chances could return by the weekend as upper ridging is eroded by an upper level trough pushing across the central CONUS bringing another front southward. && .AVIATION... (06Z TAFS) Issued at 1237 AM CDT Sun Aug 21 2022 IFR to MVFR conditions are expected throughout the TAF period. Areas of rain with low cigs will remain. Thunder should remain isolated. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && AVIATION...04
Hazardous weather outlook, Aug 20, 6:51 PM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 651 PM CDT Sat Aug 20 2022 TXZ021>044-220000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 651 PM CDT Sat Aug 20 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. Periods of rain showers and thunderstorms will continue to bring the threat of moderate to heavy rainfall across the entire outlook area this evening and overnight. Although heavy rainfall has been spotty the past 24 hours, the atmosphere remains capable of producing heavy rainfall rates as monsoon moisture and an upper-level disturbance pass across the region. Excessive rainfall may result in localized flooding concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Widespread showers and thunderstorms are expected to continue on Sunday, then start to decrease in coverage Sunday night into Monday. Although severe weather is not expected, heavy rainfall is possible which may produce localized flooding.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:21 PM CDT | Areal Flood Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Hale, Hockley and 2 more | 2 hr |
| Aug 20, 11:32 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb | 118 min |
| Aug 21, 2:22 AM CDT | Areal Flood Advisory | LUB | Bailey, Cochran | 2 hr |
| Aug 21, 6:00 AM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Swisher | 3 hr |
| Aug 21, 5:48 PM CDT | Areal Flood Advisory | LUB | Garza, Kent | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.